A Case of Drug-induced Agranulocytosis Diagnosed by Re-administration of Clopidogrel
Yamamoto, Hiroki Tokushima Prefectural Central Hospital
Shibata, Hironobu Tokushima Prefectural Central Hospital
Yagi, Hikaru Tokushima Prefectural Central Hospital
Sekimoto, Etsuko Tokushima Prefectural Central Hospital
Ozaki, Shuji Tokushima Prefectural Central Hospital
Takeda, Takashi Tokushima Prefectural Central Hospital
Chida, Izumi Tokushima Prefectural Central Hospital
Hori, Yoji Tokushima Prefectural Central Hospital
Unai, Yuki Tokushima Prefectural Central Hospital
Clopidogrel is an antiplatelet drug that is frequently used for coronary artery disease and cerebrovascular disease. Hematologic adverse effect is less common with clopidogrel than ticlopidine.
A ５８-year-old man was treated with clopidogrel as antiplatelet therapy under the diagnosis of cerebral infarction. Six weeks later, he was transported to our emergency department with fever, sore throat and respiratory distress. Blood test showed marked leukopenia（neutrophil ５１/mm３）. A diagnosis of sepsis with acute epiglottitis and tonsillitis was made by blood culture and contrast-enhanced computed tomography. Clopidogrel was discontinued due to thrombocytopenia. After administration of antibacterial drugs and granulocyte colony-stimulating factor under ventilator in the Intensive Care Unit, the infection improved with the recovery of the neutrophil count. Clopidogrel was restarted, but he developed leukopenia and high fever again２weeks later. Histopathology of bone marrow revealed a marked decrease in myeloid cells, and he was diagnosed as drug-induced agranulocytosis due to clopidogrel. After withdrawal of clopidogrel and supportive therapy for febrile neutropenia, neutrophils recovered.
Although clopidogrel associated agranulocytosis is a very rare adverse event, it can be serious and regular blood count monitoring is necessary after initiation of clopidogrel.
Shikoku Acta Medica
sam_76_3-4_203.pdf 3.1 MB